Dr. Slonim explains that some women take Lupron to treat fibroid symptoms. However, she explains how most women decide not to take it due to the hormonal side effects.
“You’re probably talking about Lupron, which is a hormone that will signal your body to cut down the hormones that cause the fibroids to grow. It’s effective in helping the symptoms of smaller fibroids, but most women feel uncomfortable while they’re on it, it causes the same kind of symptoms you may have when you’re on birth control, it can be swelling bloating, mood swings, just feeling lousy, so a lot of women don’t like to take it.”
“Also, when you stop it the fibroids symptoms come back. If you’re taking Lupron, I want you to be off it for a month before I do the procedure because one of the things that it does is, shrink the blood vessels to the fibroids, I need those blood vessels to be big and juicy, while I do the procedure.”
See Dr. Linda Hughes’ answer to this question.
You might also enjoy: